Jump to content

Lizabeth: Introduction


Lizabeth

Recommended Posts

Thank you, now I know why I have developed Raynards disease or suddenly getting very white fingertips every time I touch anything cold or the weather is cold. I usually have excessively hot hands and feet even if I am really cold so I was completely baffled as to why this suddenly started to happen to me. I have been on ciprimil for 20 years and about 4 months ago started to titrate off it it over a three months period. The white fingers started to develop probably about three months ago so I am thinking it must be because of the ciprimil withdrawal. 

 

Link to post
On 16/03/2016 at 4:49 AM, FunkyBaboon said:

Having developed this condition during my withdrawal from Citalopram I am wondering if there is a link.

 

I developed the phenomenon for the first time in my life at the same time as coming off Citalopram. As the weeks rolled by and my doses decreased I noticed that I became increasingly sensitive to the cold and started having trouble keeping warm during the latter part of that winter. For the first part of the winter I had experienced no problems whatsoever and actually went running outdoors in seriously cold weather, as I could have done the whole rest of my life up until this point. My feet were the first to present a problem, my toes became white and numb and I literally had to keep them on the radiator; even that didn't do a very good job of heating them up. Then the fingers started to become a problem a couple of months later. 

 

It seems way too much of a coincidence that the severity of my problems with temperature regulation increased as my dose of the Citalopram dropped to not draw the conclusion that the Citalopram was at least in part responsible for the sudden onset of my Raynaud's.

 

One hypothesis I have for this is that the part of the brain that deals with body temperature regulation (the hypothalamus) was subject to iatrogenic damage by the Citalopram and therefore left me with impaired body temperature regulation.

 

Of course, it's also possible this was coincidental and that I would have developed Raynaud's anyway. Or that the shock of withdrawal caused a change in my body that triggered my development of this phenomenon.

 

Body temperature problems have been discussed before on this forum and this post suggests that Punarbhava has experienced it too.

 

There is also a medical paper that suggests Citalopram can induce Raynaud's phenomenon.

 

I have also seen that SSRIs are being prescribed to people who suffer with Raynaud's to offer them relief their symptoms. A forum post that I read reports that a lifelong sufferer of the condition did find some relief when taking Citalopram. She said it was though her condition was almost cured. It is clear there is a link between the neurological action of Citalopram and pathology of Raynaud's phenomenon, so is it really that far fetched to consider it could also cause the condition upon cessation?

 

Link to post
  • ChessieCat changed the title to Lizabeth: Introduction
  • Moderator

Lizabeth,

 

I have moved your post to SA's Introductions and Updates forum.  This is your thread, where you can write about yourself and ask questions.

 

We ask all members to create a drug signature which provides us with a history of the member's drugs whenever they post.  The following is the preferred format which makes it easier for us and we can see it at a glance.  Please remember to update it whenever you make a change so it remains current.  Thank you.

 

 A request: Would you summarize your history in a signature - ALL drugs (include CBD oil), doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Once we can clearly see your drug history we will be better able to offer suggestions about your own situation.

 

This is your own Introduction topic where you can ask questions and journal your progress.
 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Administrator

Welcome, Lizabeth.

 

The shock of withdrawal can make your nervous system sensitive to many different kinds of stimuli. The autonomic nervous system controls the blood flow in your hands. The blood vessels there are very small. When there's a lack of circulation, you will get symptoms of Reynaud's.

 

Are you typing a lot, maybe on the computer? Stretch your hands frequently to restore circulation. This will make them stronger.

 

Many people with small hands develop Reynaud's in cold climates. I did many years ago, long before taking an antidepressant. You will either have to protect your hands from cold or move to a warmer climate. If your symptoms are withdrawal-related, they may go away spontaneously.

 

How much Ciprimil  are you taking now? Have you had any problems tapering so far?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy